Alert archive / Ohio / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, WV

June 17, 2011Perry County, Ohio

NWS Charleston, WV issued this special weather statement at Jun 17, 2011, 4:01 PM EDT for Perry County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2011, 4:01 PM EDT (20:01 UTC)
Expired
Jun 17, 2011, 4:45 PM EDT
In force
44 min
Issued by
NWS Charleston, WV

County Perry County, OH

The radar

The Cincinnati radar (KILN), 153 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WWUS81 KRLX 172001
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
401 PM EDT FRI JUN 17 2011

OHZ066-067-172045-
MORGAN OH-PERRY OH-
401 PM EDT FRI JUN 17 2011

...A STRONG THUNDERSTORM WILL AFFECT PERRY AND WESTERN MORGAN
COUNTIES...

AT 359 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PERRY STATE
FOREST.  THIS STORM IS NEARLY STATIONARY.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS 
STORM. LOCALIZED DOWNPOURS WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL 
STREAMS. 

THIS STORM WILL BE NEAR PERRY STATE FOREST AROUND 430 PM AND NEW
LEXINGTON AROUND 450 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3979 8207 3978 8207 3978 8202 3972 8185
      3952 8195 3979 8237 3986 8227

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 17, 3:15 PM EDT, 46 minutes earlier.

Area forecast discussion, Jun 17, 3:15 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
315 PM EDT FRI JUN 17 2011

.SYNOPSIS...
A FRONTAL SYSTEM WILL BE IN OR NEARBY THE REGION INTO NEXT WEEK
BRINGING A CHANCE OF SHOWERS AND THE POSSIBILITY OF THUNDERSTORMS
EACH DAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
CLEAR PATTERNS FOR PINPOINTING WHERE AND WHEN PRECIPITATION WILL
OCCUR ARE DIFFICULT TO FIND.  MID LEVEL DEFORMATION LIES ACROSS
CENTRAL WEST VIRGINIA THIS AFTERNOON WITH SLIGHTLY HIGHER DEW POINTS
AT 850MB.  AS A RESULT HAVE BANDED AN AREA OF LIKELY SHOWERS WITH
CHANCE OF THUNDERSTORMS THERE THIS AFTERNOON.  BREAK IN ANY SIGNS OF
UPPER SUPPORT LATER TONIGHT SO HAVE CUT BACK PRECIP CHANCE THEN.
SAT AFTERNOON NAM SHOWS ANOTHER AREA OF WEAK VORT MOVING IN FROM THE
WEST.  WITH AFTERNOON SUN ENERGY HAVE GONE WITH LIKELY THEN. FOR MIN
TEMPS TONIGHT HAVE GONE ABOVE MAV AS IT HAS BEEN CONSISTENTLY TOO
COLD THE LAST FEW NIGHTS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
BUSY PERIOD...WITH WAFFLING SURFACE BOUNDARY AND EMBEDDED WAVES
WITHIN THE WEST-NORTHWEST FLOW. ONE OF THESE WAVES FINISHES PASSING
THROUGH THE AREA SATURDAY EVENING...WITH MESOSCALE
INFLUENCES/INTERACTING BOUNDARIES PROBABLY PROLONGING CONVECTIVE
ACTIVITY WELL INTO THE NIGHT ACROSS MUCH OF THE AREA. ANOTHER WAVE
PASSES SUNDAY AFTERNOON OR EVENING...DEPENDING ON MODEL. WITH BOTH
FEATURES...LIKELY POPS FOR MOST OF THE AREA. DECENT AMOUNT OF
UNIDIRECTIONAL SHEAR WILL PRESENT A DAMAGING WIND THREAT WITH ANY
COMPLEXES THAT ROLL THROUGH...THUS THE SLIGHT RISK ADVERTISED BY SPC
WEST OF THE APPALACHIAN SPINE.

I INCREASED POPS AND LOWERED MAX TEMPERATURES MONDAY...INCLUDING
HIGH CHANCE TO LOW LIKELY POPS NORTH OF I-64. MODEL CONSENSUS IS FOR
OUR REGION TO REMAIN UNDER THE INFLUENCE OF THE WAVE TRAIN ON THE
EDGE OF THE UPPER RIDGE TRYING TO BUILD IN FROM THE SOUTH.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ABOVE NORMAL TEMPERATURES TUESDAY...AS RIDGE EXTENDING FROM HOT
SOUTHERN UPPER HIGH SHIFTS THROUGH THE AREA. AFTER REMAINS OF
DIURNAL CONVECTION DIES OFF MONDAY EVENING...LOOKING AT RELATIVE
LULL IN ACTIVITY FOR MONDAY NIGHT THROUGH TUESDAY EVENING WITH
STRONGER CAP IN PLACE. AS APEX OF RIDGE SHIFTS SOUTH AND EAST OF THE
AREA INTO WEDNESDAY...MODELS AGREE ON AREA ENTERING A SOUTHWEST FLOW
/AHEAD OF CENTRAL PLAINS UPPER LOW WHICH OPENS TO UPPER TROUGH AS IT
ENTERS WESTERN GREAT LAKES REGION/. WAVES WITHIN THAT SOUTHWEST
FLOW...AND EASY ACCESS TO WESTERN GULF OF MEXICO MOISTURE...SPELL A
HUMID AND BUSY LOOKING CONVECTION PATTERN LATE TUESDAY NIGHT THROUGH
AT LEAST EARLY FRIDAY. PLACED POPS INTO 40S RANGE...AS PER HPC...FOR
NOW UNTIL INDIVIDUAL FEATURES CAN BE BETTER RESOLVED.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
CLEAR PATTERNS FOR PINPOINTING WHERE AND WHEN PRECIPITATION WILL
OCCUR ARE DIFFICULT TO FIND.  HOWEVER...MOISTURE LEVELS REMAIN HIGH
SO VFR WILL BE THE RULE.  MID LEVEL DEFORMATION LIES ACROSS CENTRAL
WEST VIRGINIA THIS AFTERNOON WITH SLIGHTLY HIGHER DEW POINTS AT
850MB.  AS A RESULT HAVE BANDED AN AREA OF LIKELY SHOWERS WITH
CHANCE OF THUNDERSTORMS THERE THIS AFTERNOON.  BREAK IN ANY SIGNS OF
UPPER SUPPORT LATER TONIGHT SO HAVE CUT BACK PRECIP CHANCE THAN.
OTHER THAN SOME LOCALIZED VALLEY FOG VSBY EXPECTED TO BE VFR.  SAT
AFTERNOON NAM SHOWS ANOTHER AREA OF WEAK VORT MOVING IN FROM THE
WEST.  WITH AFTERNOON SUN ENERGY HAVE GONE WITH LIKELY THAN.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: HIGH

ALTERNATE SCENARIOS: TIMING AND COVERAGE OF CONVECTION IS
QUESTIONABLE THROUGH THE PERIOD...POSSIBLE POST-RAIN IFR IN FOG
THROUGH DAWN FRI.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SATURDAY...
THUNDERSTORMS AND ASSOCIATED BRIEF IFR FROM INTERMITTENT OF BATCHES
OF CONVECTION THROUGH AT LEAST SUNDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...AAR
NEAR TERM...AAR
SHORT TERM...MDP
LONG TERM...MDP
AVIATION...AAR
Hazardous weather outlook, Jun 17, 3:32 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
332 PM EDT FRI JUN 17 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>037-039-040-181945-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR-
332 PM EDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY THROUGH
SUNDAY NIGHT. THE MAIN THREAT WILL BE POSSIBLE DAMAGING WINDS
WITH THE COMPLEXES OF STORMS THAT WILL ROLL THROUGH OVER THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ038-046-047-181945-
WEBSTER-POCAHONTAS-RANDOLPH-
332 PM EDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 17, 4:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
401 PM EDT FRI JUN 17 2011

OHZ066-067-172045-
MORGAN OH-PERRY OH-
401 PM EDT FRI JUN 17 2011

...A STRONG THUNDERSTORM WILL AFFECT PERRY AND WESTERN MORGAN
COUNTIES...

AT 359 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PERRY STATE
FOREST.  THIS STORM IS NEARLY STATIONARY.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. LOCALIZED DOWNPOURS WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR PERRY STATE FOREST AROUND 430 PM AND NEW
LEXINGTON AROUND 450 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3979 8207 3978 8207 3978 8202 3972 8185
      3952 8195 3979 8237 3986 8227

05

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:34 PM EDTSpecial Weather StatementRLXWayne56 min
Jun 16, 9:36 PM EDTSpecial Weather StatementRLXCabell54 min
Jun 17, 7:30 PM EDTSpecial Weather StatementRLXJackson30 min
Jun 17, 7:59 PM EDTSpecial Weather StatementRLXRoane46 min
Jun 16, 8:25 PM EDTSpecial Weather StatementRLXBoyd65 min

Nearby

Special Weather Statements in Ohio, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.